Setraline made me worse?

Hello I'm 18 years old, I have been diagnosed with anxiety but there's also something going on with my digestive system, I have been going through on and off constipation for 2 months now and I started setraline a week ago almost and stopped them after my 3rd pill as it made me go insane. But ever since then my abdominal pains have been worse like a stinging pain below my belly button above my vagina area.. I've also been really worried about my breathing I feel like I'm not getting enough air sometimes but that could just be me thinking that. I'm really starting to worry I have ovarian cancer and I don't want that to happen at all. The doctor "thinks" I have Ibs as we did a blood test (cbc and hemoglobin) and everything was getting better before I started setraline but the cramps have been non stop for the past 3 days now.. Anyone know what's going on??h

7 Replies

  • Hi. I was just talking with my partner about your post and getting some info on ovarian cancer.

    The first thing is that ovarian cancer is very difficult to diagnose as the symptoms can be very similar to other conditions. So having some symptoms does not necessarily mean you have ovarian cancer. It is also unusual for a very young person to have ovarian cancer i am told - though not impossible of course. There are many tests to be done before the diagnosis is made. So probably it is not something you should be overly worried about. Doctors dont take chances with this illness - you would be referred for tests straight away if it was thought it was a possibility.

    As for the constipation - there are a few possible reasons to look into - e.g. the effect what food you are eating, how much liquid you are drinking, medications you are using, what alcohol, if any, you are drinking, your caffeine intake and irritable bowel syndrome.

    The last would explain many of the things you are feeling.

    Setraline is not normally responsible for any of the issues you mention - except perhaps constipation from time to time - but you never took it long enough for that to happen. Sounds like ibs is the most likely culprit. But of course that has to be diagnosed by your doctor, who will advise on treatment available. I hope this helps you in some way, and that you get things sorted out soon.


  • Thank you, yes I went to emerg one night and he suspected it was Ibs and I now have some ultrasound and X-rays booked! Another reason I'm worried is because my doctor has ordered a blood test for celiac disease. Thank you for helping me worry less it's been a worry for me since one of my school friends was diagnosed with ovarian cancer and she is younger than me! Thanks a lot Karl!


  • You are very very welcome. I hope all goes as well as it can for you :-)


  • Hi. I don't know if it's available where you live or not be here we can buy ibs relief (buscopan) in the pharmacy. Would it be worth explaining to the pharmacist everything you have said above and asking if it is worthbyou buying some ibs relief - if available to try to see if it helps? I don't know if there are any problems with someone taking buscopan if the tests all came back that you don't have it so wouldn't recommend trying it without guidance like speaking to the pharmacist or gp and seeing what they say first. I was just thinking that it may cause you less discomfort in the short term while you are waiting if it is that. They may say it's a terrible idea but they may think it's ok to try and then you may have a clearer idea of if it's pointing at ibs.

    I was first thought to have had ibs when actually it was an evil ovarian cyst after they thought it was numerous other things. I was given bysvopan to try but this was with a drs blessing that us why I say check first. Hope you feel better soon and get some answers quickly x

  • Yes that's a good idea, I'm on a ultra fibre tablet right now to help get more fibre, I am looking for some good probiotics to take for Ibs and see if it helps more with the pain and nausea. Thank you !

  • You could always ask the pharmacist at the same time about that too or the Dr -whichever you went for.

    Good luck 😊 xx

  • Hi there sertraline caused major upset with my stomach or should I say contributed to it. I went on parsley and garlic tablets from health shop and a good probiotic, you could try it for a month, wishing you well

You may also like...